Wisconsin, 2010

Flash Flood in Wisconsin, August 11, 2010

August 11, 2010 · NWS GRB · 1 event in 1 county or zone

Repeated thunderstorms caused heavy rain and flooding of Kankapot Creek near Kaukauna. ).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Repeated thunderstorms caused heavy rain and flooding of Kankapot Creek near Kaukauna. Heavy rain also produced minor street and field flooding in Kimberly (Outagamie Co.) and Menasha (Winnebago Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 11, 2:37 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 11, 2:37 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT WED AUG 11 2010

.SYNOPSIS...VERY WARM AND HUMID WITH SIG RAINFALL EARLY IN THE
FCST PERIOD...THEN A CHANGE TO MUCH LOWER HUMIDITIES AND COOLER
TEMPERATURES.

LARGE SCALE PATTERN WL UNDERGO SIG CHGS DURING THE FCST PERIOD.
CURRENT WEST COAST TROF...REINFORCED BY JET MAX SWINGING ARND ERN
SIDE OF GULF OF AK RIDGE...WL PROGRESS EWD AND HELP ESTABLISH LNGWV
TROF FM S-C CANADA SWD INTO THE N-C CONUS. THAT WL SURPRESS UPR
RIDGE ACRS THE CONUS SWD. UPR FLOW ACRS THE FCST AREA WL PROBABLY
STILL BE WLY...BUT UPR TRAJECTORIES INTO THE FCST AREA WL HAVE A
MUCH MORE NWLY ORIGIN.

VERY HUMID AIR AND TEMPS ABV NORMAL WL CONT TO DOMINATE THE FCST
AREA UNTIL APPROACH OF THE UPR TROF DRIVES A SIG COLD FRONT ACRS
THE AREA DURING THE WEEKEND. THEN OVERALL...DRIER AND COOLER AIR
SHOULD DOMINATE FOR THE REST OF THE FCST PERIOD. TEMPS AND
HUMIDITIES COULD BRIEFLY COME BACK UP IN THE SWLY FLOW AHEAD OF
INDIVIDUAL SYSTEMS ROTG THROUGH THE UPR TROF...BUT THE PATTERN
WON/T FAVOR PROLONGED HEAT AND HUMIDITIY LIKE IT DOES NOW. SIG
PCPN LIKELY EARLY...WITH ANY PCPN DURING THE LATTER PART OF THE
FCST LIKELY TO BE MORE SCT AND LIGHTER.
&&

.SHORT TERM...TDA/TNGT/THU. STILL TOUGH TO GET A GOOD HANDLE ON THE
DETAILS OF THE SHORT-TERM PART OF THE FCST. DRIER AIR TEMPORARILY
WORKED INTO ERN WI...WITH PWATS KNOCKED BACK TO ARND AN INCH. BUT
VERY MOIST AIR WITH PWATS APPORACHING 2.5 INCHES WAS OVER THE WRN
PART OF THE STATE. W OR SWLY FLOW ALOFT SHOULD BRING THAT MOISTURE
ACRS THE FCST AREA. INSTABILITY ACRS THE FCST AREA LTD...BUT SIG
SURGE OF MOISTURE COMBINED WITH FORCING FM PRETTY STG/COMPACT
SHRTWV SHOULD BRING PCPN TO ALMOST THE WHOLE AREA TDA. PLAN ON
CARRYING CATEGORICAL POPS MOST AREAS FOR A TIME THIS MORNING. FAR
NE WI STILL A QUESTION...AND WL RE-ALIGN GRIDS AT ISSUANCE TIME
BASED ON LATEST TRENDS.

MOST LIKELY SCENARIO IS FOR MCS TO MV THROUGH THIS MORNING. LIKED
PREV FCSTS IDEA OF BACKING DOWN TO SCT FOR THE AFTN. WONDER IF EVEN
THAT IS TOO HIGH AS ATM WL HAVE LIMITED TIME TO RECOVER...AND WE WL
LIKELY HAVE SUBSIDENCE WITH RISING HEIGHT AS SHRTWV DEPARTS. ALTHOUGH
SOME AREAS WL GET HEAVY RAINS FM THE MORNING MCS...WOULD NOT
ANTICIPATE ANYTHING MORE THAN MINOR FLOODING UNLESS SOME SMALLER
SCALE ORGANIZATION OF THE PCPN BAND OCCURS.

CARRIED LINGERING CHC IN THE E INTO TNGT...BUT WITH SHRTWV RIDGE
BUILDING ACRS THE AREA AFTER THAT THINK PCPN CHCS WL BE LOW
TNGT/THU. ALWAYS HARD TO RULE OUT ISOLD SHRA/TSRA...BUT WENT WITH
DRY FCST. ADDED FG TO THE FCST FOR TNGT/EARLY THU. 850 MB STRONGER
THAN IDEAL...BUT  CLEARING SKIES...LGT SFC WINDS...AND TDA/S
RAINFALL SHOULD ALLOW FG TO FORM. DIDN/T GO WITH DENSE FOG YET...DAY
SHIFT CAN BUMP UP TO THAT IF NEEDED. FG SHOULD BURN OFF EARLY THU...
THEN EXPECT A LOT OF SUN. MANY AREAS SHOULD REACH 90F...SO UPPED
MAX TEMPS A BIT.

.LONG TERM...THURSDAY NIGHT THRU SUNDAY.

GFS ENSEMBLE MEAN CONTINUES TO INDICATE A PATTERN CHANGE TAKING
PLACE THIS WEEKEND...WHEN LARGE-SCALE TROUGHING TAKES SHAPE OVER
CENTRAL NORTH AMERICA...WITH RIDGING CENTERED OVER BOTH COASTS OF
THE CONTINENT.  MEDIUM RANGE MODELS ARE WORKING OUT THEIR TIMING
DIFFERENCES WITH THE PATTERN CHANGE FOR THE WEEKEND...AND WILL
CONTINUE TO BLEND THE 12Z ECMWF AND THE 18Z GFS FOR THIS FORECAST.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...WILL SEE HEIGHT FALLS OCCURRING
OVER THE NORTHERN PLAINS WITH SURFACE LOW PRESSURE MOVING INTO THE
ND/MINNESOTA REGION.  THE GFS REMAINS AMBITIOUS IN BRINGING IN
SHORTWAVE ACTIVITY LATE THURSDAY NIGHT...BUT STILL THINK THIS IS A
TAD QUICK AND CONVECTIVE FEEDBACK INDUCED...AND WILL NOT STRAY FROM
A DRY FORECAST.  ADDITIONAL SHORTWAVE ACTIVITY IS DUE TO ARRIVE ON
FRIDAY WITH WARM/MOIST ADVECTION RAMPING UP...WHICH IS A LITTLE
QUICKER THAN OBSERVED IN THE MODELS LAST NITE.  THE DAY CREW
EXPANDED POPS FRIDAY AFTERNOON AND WILL CONTINUE TO TREND THAT
DIRECTION.  STRONGER FORCING ARRIVES FRIDAY NIGHT WHEN A COLD FRONT
PUSHES INTO WISCONSIN STRONGER SHORTWAVE ENERGY ROUNDING THE BASE OF
THE TROUGH AND MOVING ACROSS THE AREA. WILL AGAIN BOOST POPS TO LOW
LIKELIES OVER N-C WISCONSIN.  0-6KM BULK SHEAR VALUES IN THE 20-25KT
RANGE LOOK MARGINAL FOR SEVERE THUNDERSTORMS...BUT HEAVY RAINFALL
LOOKS LIKE THE MAIN THREAT WITH PWATS IN EXCESS OF 1.50 INCHES AND
SMALL CORFIDI VECTORS.

SATURDAY AND SUNDAY...MODELS PUSH THROUGH THE COLD FRONT SATURDAY
MORNING TO THE EARLY AFTERNOON TIMEFRAME AHEAD OF THE AMPLIFYING
TROUGH OVER THE CENTER OF THE CONTINENT.  AS A RESULT...PRECIP
CHANCES WILL CONTINUE FOR SATURDAY...PERHAPS DIMINISHING MID TO LATE
SATURDAY AFTERNOON IF THE TIMING PROJECTIONS HOLD UP.  WILL SEE A
FAIRLY DRAMATIC CHANGE IN AIRMASS FOLLOW FROPA...WITH COOLER AND
MUCH LESS HUMID AIR ARRIVING SATURDAY NIGHT INTO SUNDAY.  HIGHS
RETURNING TO THE MID 70S TO LOW 80S ON SUNDAY...WITH DEWPOINTS 50S.
&&

.AVIATION...WL MAKE TAF-ISSUANCE TIME DECISION ON WHEN/WHERE TO
CARRY THUNDER. ALSO PLAN TO HIT FG PRETTY HARD TNGT. 06Z TAFS CARRY
AT LEAST MVFR FG DURING THE LATE EVENING...AND WL LIKELY GO WITH
EVEN LOWER CONDITIONS IN 06Z-12Z TIME FRAME.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MPC
Hazardous weather outlook, Aug 11, 3:18 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CDT WED AUG 11 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
418 AM CDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING. THE STRONGEST STORMS WILL
PRODUCE BRIEF WIND GUSTS TO 30 MPH AND HEAVY RAIN.

ADDITIONAL STORMS COULD FORM THIS AFTERNOON OR THIS EVENING.
ALTHOUGH ANY STORMS THIS AFTERNOON AND EVENING WILL BE MORE
SCATTERED...THEY COULD ALSO BE STRONGER. THE STRONGEST OF THE
AFTERNOON STORMS COULD PRODUCE ISOLATED WIND GUSTS TO 50 MPH AND
HEAVY RAIN...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY
AFTERNOON AND SATURDAY. THE OVERALL WEATHER PATTERN COULD SUPPORT
SEVERE STORMS. BUT WHETHER OR NOT THE STORMS ACTUALLY BECOME
SEVERE WILL DEPEND ON THEIR EXACT EVOLUTION...AND THE DETAILS OF
THAT ARE DIFFICULT TO PREDICT THIS FAR IN ADVANCE. THE OVERALL
WEATHER PATTERN WILL AGAIN BE FAVORABLE FOR THE STORMS TO PRODUCE
HEAVY RAINFALL. BE SURE TO MONITOR LATER FORECASTS...ESPECIALLY IF
YOU HAVE OUTDOOR ACTIVITIES PLANNED LATE THIS WEEK OR EARLY IN THE
WEEKEND.

HUMID CONDITIONS WILL PERSIST INTO SATURDAY...SO PERSONS WITH
RESPIRATORY CONDITIONS OR IN POOR HEALTH MAY NEED TO CURTAIL
OUTDOOR ACTIVITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR
TONIGHT.

LMZ521-522-541>543-121100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
418 AM CDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL GREATLY RESTRICT VISIBILITIES OVER THE WATER EARLY
THIS MORNING.

THUNDERSTORMS ARE EXPECTED THIS MORNING. THE STRONGEST STORMS
COULD PRODUCE BRIEF WIND GUSTS TO 25 KNOTS AND HEAVY RAIN.

ADDITIONAL STORMS COULD FORM THIS AFTERNOON OR THIS EVENING.
ALTHOUGH ANY STORMS THIS AFTERNOON AND EVENING WILL BE MORE
SCATTERED...THEY COULD ALSO BE STRONGER. THE STRONGEST OF THE
AFTERNOON STORMS COULD PRODUCE ISOLATED WIND GUSTS TO 40 KNOTS
AND ROUGH SEAS.

FOG...POSSIBLY DENSE...IS EXPECTED TO FORM AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY
AFTERNOON AND SATURDAY. THE OVERALL WEATHER PATTERN COULD SUPPORT
SEVERE STORMS. BUT WHETHER OR NOT THE STORMS ACTUALLY BECOME
SEVERE WILL DEPEND ON THEIR EXACT EVOLUTION...AND THE DETAILS OF
THAT ARE DIFFICULT TO PREDICT THIS FAR IN ADVANCE.

VERY HUMID AIR OVER THE REGION WILL CONTINUE TO RESULT IN FOG AND
HAZE AND PERIODS OF GREATLY REDUCED VISIBILITY OVER THE WATER THROUGH
THE END OF THE WEEK. THE HEAVY RAIN GENERATED BY THUNDERSTORMS
WILL ALSO RESTRICT THE VISIBILITY AT TIMES.

ALWAYS BE SURE TO CHECK THE LATEST FORECAST FOR UPDATED INFORMATION
BEFORE HEADING OUT ON THE WATER.

JS

In the hours before

Special weather statement, Aug 11, 4:05 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 AM CDT WED AUG 11 2010

WIZ005-010>013-019>022-031-036>040-045-048>050-073-074-111100-
BROWN-CALUMET-DOOR-FLORENCE-FOREST-KEWAUNEE-LANGLADE-MANITOWOC-
MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-ONEIDA-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN MARINETTE
COUNTY-SOUTHERN OCONTO COUNTY-VILAS-WAUPACA-WAUSHARA-WINNEBAGO-
505 AM CDT WED AUG 11 2010

...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN MOVING ACROSS
EASTERN WISCONSIN...

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES NORTHWEST OF
CRANDON TO 7 MILES NORTHWEST OF SHAWANO TO 16 MILES SOUTHEAST OF
APPLETON...MOVING EAST AT 30 MPH.

BRIEF WIND GUSTS TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PHELPS AND CRANDON BY 510 AM CDT...
  CARTER BY 525 AM CDT...
  PULASKI BY 530 AM CDT...
  MOUNTAIN BY 535 AM CDT...
  GREEN BAY AND GILLETT BY 540 AM CDT...
  TIPLER BY 550 AM CDT...

IN ADDITION...A FEW CLUSTERS OF STORMS WERE ALSO INTENSIFYING BACK
BEHIND THE MAIN LINE. THE STRONGEST OF THESE WILL AFFECT
WAUSHARA...WAUPACA...AND OUTAGAMIE COUNTIES. BRIEF WIND GUSTS TO 40
MPH ARE POSSIBLE IN THESE AREAS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Aug 11, 5:12 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 AM CDT WED AUG 11 2010

WIZ011>013-020>022-031-038>040-050-073-074-111215-
BROWN-DOOR-FLORENCE-FOREST-KEWAUNEE-MANITOWOC-MENOMINEE-NORTHERN
MARINETTE COUNTY-NORTHERN OCONTO COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN
MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
612 AM CDT WED AUG 11 2010

...THUNDERSTORMS ACROSS EASTERN WISCONSIN...

AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRANDON TO GREEN BAY
TO MANITOWOC...MOVING EAST AT 20 MPH. THE LINE HAD WEAKENED DURING
THE PAST HOUR...BUT WAS STILL CAPABLE OF PRODUCING ISOLATED WIND
GUSTS TO 25 MPH AND BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  ROSECRANS...          MARIBEL...            MANITOWOC...
  LONG LAKE...          KELLNERSVILLE...      HOWARD...
  GREEN BAY...          FLINTVILLE...         ALLOUEZ...
  SUAMICO...            SAMPSON...            OCONTO FALLS...
  LANGES CORNERS...     HICKORY CORNERS...    DENMARK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Aug 11, 5:55 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 AM CDT WED AUG 11 2010

WIZ022-038>040-048>050-074-111245-
BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-OUTAGAMIE-SOUTHERN OCONTO
COUNTY-WINNEBAGO-
655 AM CDT WED AUG 11 2010

...THUNDERSTORMS WITH HEAVY RAIN IN EAST-CENTRAL WISOCNSIN...

AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 16 MILES NORTHWEST OF GREEN BAY TO NEAR
SHEBOYGAN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH.

THE STORMS WERE PRODUCING HEAVY RAIN. SOME PONDING OF WATER HAS BEEN
REPORTED ON ROADWAYS IN METROPOLITAN AREAS. THE BAND OF STORMS WAS
FAIRLY NARROW AND WAS MOVING STEADILYNORTHEAST...AND THAT SHOULD
PREVENT THIS FROM TURNING INTO A SERIOUS FLOODING SITUATION.

HOWEVER...EXTRA CAUTION WILL BE NEEDED UNTIL THE WATER HAS HAD A
CHANCE TO RUN OFF OR SOAK INTO THE GROUND. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVER THE ROADWAY.

LOCATIONS IMPACTED INCLUDE...
  SUAMICO...            SHOTO...              POLAND...
  MANITOWOC...          MISHICOT...           MISHICOT...
  HUMBOLDT...           NEW FRANKEN...        TWO RIVERS...
  TWO CREEKS...         TISCH MILLS...        STANGELVILLE...
  PILSEN...             NORMAN...             NEUERN...

SKOWRONSKI
Local storm report, Aug 11, 6:33 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY RAIN       HORTONVILLE             44.33N 88.63W
08/11/2010  M1.79 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Aug 11, 6:37 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      MENASHA                 44.20N 88.44W
08/11/2010                   WINNEBAGO          WI   TRAINED SPOTTER

            2.93 INCHES OF RAIN OVERNIGHT. WATER OVER THE CURB ON
            APPLETON STREET BETWEEN 5TH AND 6TH STREET.

&&

ECKBERG
Local storm report, Aug 11, 6:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY RAIN       LITTLE CHUTE            44.28N 88.26W
08/11/2010  M1.38 INCH       OUTAGAMIE          WI   BROADCAST MEDIA

            REPORT FROM WBAY TV.

&&

ECKBERG

The radar

The Green Bay radar (KGRB), 31 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Outagamie

When
August 11, 7:00 AM CST to 11:00 AM CST
Where
Outagamie County, 1.71 mi S of Kaukauna to 1.74 mi S of Kaukauna
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.245, -88.266

Heavy rain fell across the Fox Valley, causing flash flooding near Kaukauna. Nearby Darboy measured 3.50 inches of rain during the morning storms. Kankapot Creek in Kaukauna flooded Highway KK, which was closed for some time. Wisconsin International Raceway, which was hosting a Pyrotechnics Guild International event, had to be evacuated due to the flood.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245237.